Post-Dificid bouts of diarrhea - recovery or relapse?

Please limit your post to questions only. You can ask multiple questions in the post. (One post per person per day about yourself. See exception in General C. diff.Discussion.)
KFM
New User
Posts: 9
Joined: Sun Apr 28, 2019 12:49 pm

Post-Dificid bouts of diarrhea - recovery or relapse?

Postby KFM » Wed May 15, 2019 12:14 pm

Hi,
I'm newish here and grateful for this forum. I'm in my second week of recovery after finishing 10 days of Dificid. (That came after two rounds of Vanco and two relapses quickly afterward.)

My question is that, in the last 10 days after finishing Dificid, I have had one symptom that mimic C diff: waking up to multiple trips to bathroom (3-6 visits of D, some super loose, occasionally with a bit of mucus). But then later that day, and the next day, things seem to get more tame and almost back to normal-ish.

I know D is common in cdiff recovery ... but is this 3-6 bathroom visits in a row on some mornings also normal? Anyone else experience this? It's the frequency I worry about.

I'm eating very very clean (no sugar, no dairy, no wheat, no alcohol, lots of probiotics and prebiotics and mostly cooked root veggies and fish - so not much to really trigger D.) I'm not having a lot of pain (except hunger pains) or fever or the "pushing" feeling I had with cdiff.

I can live with this for now - I just want to know if it's "normal" for recovery or if I should be thinking about hitting up the drugs again (I'd prefer to avoid that if I can).

Thank you!

Karen

AllisS
Long Time Contributor
Posts: 1777
Joined: Fri Sep 07, 2012 10:52 pm

Re: Post-Dificid bouts of diarrhea - recovery or relapse?

Postby AllisS » Wed May 15, 2019 11:57 pm

I can't hazard a guess as to whether or not you're having a relapse -- I hope not, but if the D continues you'd best check in with your doctor. That said, your mention of "lots of probiotics and prebiotics" caught my attention, as probiotics themselves can cause D and loose stool. (I don't know anything about prebiotics.) People are under the misimpression that the more probiotics the better -- despite the fact that there is still very scant evidence that probiotics are even effective when it comes to preventing C. diff. Large and/or frequent portions of root vegetables could also be having a laxative effect.

There's not really any such thing as "eating very very clean" in relation to C. diff, since dietary choices neither cause the infection nor bring about a recurrence. It's all about what you can tolerate, which varies widely among individuals. In most cases, it's probably prudent to eat more blandly than you might otherwise, at least until you're feeling closer to normal.
If your illness was preceded by use of a medication, e.g., an antibiotic, please fill out an FDA Adverse Event Report at http://www.fda.gov/Safety/MedWatch/default.htm

beth22
Long Time Contributor
Posts: 9693
Joined: Tue Apr 07, 2009 2:23 pm

Re: Post-Dificid bouts of diarrhea - recovery or relapse?

Postby beth22 » Thu May 16, 2019 1:08 am

I had trouble with probiotics and they did give me D unless I took a tiny amount. If your symptoms get worse, contact your doctor as Allison suggested. Sometimes your own body can fight off whatever remains of the c difficile. I had low grade c difficile and did not treat and it resolved. Again, check with the doctor if symptoms worsen. Dificid can be a harsh drug for some to take, so that may be a part of it as well.

KFM
New User
Posts: 9
Joined: Sun Apr 28, 2019 12:49 pm

Re: Post-Dificid bouts of diarrhea - recovery or relapse?

Postby KFM » Fri May 17, 2019 1:26 pm

So far, I think it's just my system sorting itself out (as does my doc), as it hasn't returned yet. Root vegetables have been very helpful for me, super easy to digest. And I'm taking the same amount of probiotics I've been taking for months, so I don't think that's it, but I will mind how many probiotics I am taking, just in case. And prebiotics are the class of food that feed the probiotics, so they make them more effective. I think, right now, it's just some PI - IBS, and possibly still side effects from the Dificid. It's all so nervewracking but thanks for the replies! Hoping healing comes for everyone, and soon.

Candy25
New User
Posts: 11
Joined: Sat Jun 02, 2018 7:32 pm

Re: Post-Dificid bouts of diarrhea - recovery or relapse?

Postby Candy25 » Fri May 17, 2019 9:34 pm

I am 2 years past cdiff. Took Vanco 10 or 14 days ( I forget) then a very slow taper...then most likely relapsed and took deficit. I’ve had that morning bathroom issue for at least a year, but definitely notice a big improvement now. I have to be careful not to eat too late at night and have discovered some things that I can eat earlier in the day, but if I eat the same thing later in the day, I get that morning reaction. I also stopped taking the probiotics because I definitely felt they were adding to the morning d. I did have a severe case of cdiff and am not sure if it’s the decease, or the powerful drugs. It’s taken a very long time and my gut is still not anywhere near it was before cdiff, but slowly healing..

KFM
New User
Posts: 9
Joined: Sun Apr 28, 2019 12:49 pm

Re: Post-Dificid bouts of diarrhea - recovery or relapse?

Postby KFM » Sat May 18, 2019 12:21 am

Thank you for sharing this. Yes, I think the gut takes time to heal. I hope things settle for you soon, and for good.


Return to “Questions about Clostridium difficile”



Who is online

Users browsing this forum: Ril and 3 guests